MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367964
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd vacutainer® pst¿ gel and lithium heparinn (lh) 126 units blood collection tubes, there is gel smearing of 3 tubes.No patient impact reported.The following information was provided by the initial reporter: "customer states gel clumping post centrifugation after tube was place in refrigerator.Gel looks like it is swelling and rbcs are being absorbed into gel.".
 
Additional Manufacturer Narrative
D.1.Medical device brand name: bd vacutainer® pst¿ gel and lithium heparinn (lh) 126 units blood collection tubes h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received 5 samples and 2 photos for investigation.The photos were reviewed and the indicated failure mode for poor barrier separation (rbc's in gel) was observed.Retention samples were inspected with no issues identified.Additionally, the customer samples were functionally tested.The samples were tested and upon completion, the indicated failure mode for poor barrier separation (rbc's in gel) was observed.There were no difficulties encountered during blood collection and all tubes exhibited proper fill.Bd was able to duplicate the customer¿s indicated failure mode (poor barrier separation-red blood cells in gel) because the defect was evident in the testing of the complaint lot samples.Replicates of customer returned samples showed a significant degree of the defect albeit less than what is depicted in the customer provided photos.All other visual observations of both customer and control samples tested demonstrated clinically acceptable performance.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for poor barrier separation (rbc's in gel).Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.The following fields were updated due to additional information: d9: device available for evaluation:  yes.D9: returned to manufacturer on: 07-sept-2023.

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17568817
Report Number1917413-2023-00817
Device Sequence Number6683755
Product Code JKA
UDI-Device Identifier50382903679640
UDI-Public50382903679640
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Catalogue Number367964
Device Lot Number2227146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown